Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 27, NWS Wichita, KS

June 27, 2008Butler County, Greenwood County, Kansas

NWS Wichita, KS issued this flash flood warning at Jun 27, 2008, 3:08 AM CDT for Butler County, Greenwood County, Kansas. It was in force for 7 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 3:08 AM CDT (08:08 UTC)
Expired
Jun 27, 2008, 9:58 AM CDT
In force
7 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

Counties Butler County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 85 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:07 AM CDTFLASH FLOODCassoday, KSSEVERAL ROADWAYS IMPASSABLE IN THE CASSODAY AND BURNS AREA. FOX LAKE 1 MILE EAST OF CASSODAY IS OVER FLOWING. WATER RESCUE IS ENROUTE FOR PEOPLE IN CABINS.
Jun 27, 8:35 AM CDTFLASH FLOODCassoday, KSLAW ENFORCEMENT REPORTED THAT SEVERAL ROADS WERE IMPASSABLE DUE TO HIGH WATER NEAR CASSODAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 179 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3854 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KICT 270809
FFWICT
KSC015-073-271215-
/O.NEW.KICT.FF.W.0027.080627T0808Z-080627T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
308 AM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 715 AM CDT.

* AT 303 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 3 AND 4 INCHES OF RAIN HAVE FALLEN 
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH 
POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CASSODAY...ELBING...HAMILTON...MADISON...POTWIN...THRALL...
  VIRGIL...EUREKA AIRPORT.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3790 9714 3808 9714 3809 9712 3808 9645
      3809 9644 3809 9635 3817 9635 3817 9595
      3781 9595
TIME...MOT...LOC 0808Z 180DEG 0KT 3797 9635

$$

SCHRECK
4 follow-up statements
000 
WGUS73 KICT 271120
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 AM CDT FRI JUN 27 2008

KSC015-073-271215-
/O.CON.KICT.FF.W.0027.000000T0000Z-080627T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD KS-BUTLER KS-
619 AM CDT FRI JUN 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR
NORTHERN BUTLER AND NORTHERN GREENWOOD COUNTIES...

AT 616 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA.

AT 616 AM CDT...LAW ENFORCEMENT REPORTED NUMEROUS ROADS IMPASSABLE 
IN THE CASSODAY AND BURNS AREA IN NORTHERN BUTLER COUNTY. FOX LAKE 
EAST OF CASSODAY IS OVERFLOWING ALSO.

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3790 9714 3808 9714 3809 9712 3808 9645
      3809 9644 3809 9635 3817 9635 3817 9595
      3781 9595
TIME...MOT...LOC 1119Z 180DEG 0KT 3797 9635

$$

SCHRECK
000 
WGUS53 KICT 271211
FFWICT
KSC015-073-271515-
/O.EXT.KICT.FF.W.0027.000000T0000Z-080627T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
707 AM CDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS.

* UNTIL 1015 AM CDT.

* AT 702 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

  DOPPLER RADAR ESTIMATED BETWEEN 4 AND 6 INCHES OF RAIN HAVE FALLEN 
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH 
POSSIBLE.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CASSODAY...ELBING...HAMILTON...MADISON...POTWIN...THRALL...
  VIRGIL...EUREKA AIRPORT.

AT 702 AM CDT...UP TO 6 INCHES OF RAINFALL HAS BEEN REPORTED IN THE 
WARNED AREA. NUMEROUS ROADS ARE WATER COVERED AND 
BARRICADED...ESPECIALLY NEAR CASSODAY...BURNS AND HAMILTON. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

LAT...LON 3790 9714 3808 9714 3809 9712 3808 9645
      3809 9644 3809 9635 3817 9635 3817 9595
      3781 9595
TIME...MOT...LOC 1207Z 180DEG 0KT 3797 9635

$$

SCHRECK
000 
WGUS73 KICT 271341
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
840 AM CDT FRI JUN 27 2008

KSC015-073-271515-
/O.CON.KICT.FF.W.0027.000000T0000Z-080627T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD KS-BUTLER KS-
840 AM CDT FRI JUN 27 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM CDT FOR
NORTHERN BUTLER AND NORTHERN GREENWOOD COUNTIES...

AT 835 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL 
ROADS CLOSED AND BARRICADED ACROSS NORTHERN BUTLER COUNTY.

ALTHOUGH THE THUNDERSTORMS RESPONSIBLE FOR THE VERY HEAVY RAINFALL 
HAVE MOVED EAST AND SOUTHEAST OF THE WARNED AREA...EXCESSIVE RUNOFF 
FROM THIS EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...AND NEVER DRIVE AROUND BARRICADES THE WATER DEPTH MAY BE 
TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.

LAT...LON 3790 9714 3808 9714 3809 9712 3808 9645
      3809 9644 3809 9635 3817 9635 3817 9595
      3781 9595
TIME...MOT...LOC 1337Z 180DEG 0KT 3797 9635

$$

ES
000 
WGUS73 KICT 271458
FFSICT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 AM CDT FRI JUN 27 2008

KSC015-073-271502-
/O.CAN.KICT.FF.W.0027.000000T0000Z-080627T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENWOOD KS-BUTLER KS-
952 AM CDT FRI JUN 27 2008

...THE FLASH FLOOD WARNING FOR NORTHERN BUTLER AND NORTHERN 
GREENWOOD COUNTIES WILL EXPIRE AT 1015 AM CDT...

THE FLASH FLOODING THREAT HAS ENDED ACROSS THE WARNED AREA...HOWEVER 
A FLOOD WARNING WILL REMAIN IN AFFECT DUE TO EXCESSIVE RUNOFF FROM 
LAST NIGHTS HEAVY RAINFALL. THE EXCESSIVE RUNOFF WILL CAUSE FLOODING 
OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND 
ALONG THE BANKS OF CREEKS AND STREAMS.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3790 9714 3808 9714 3809 9712 3808 9645
      3809 9644 3809 9635 3817 9635 3817 9595
      3781 9595
TIME...MOT...LOC 1452Z 180DEG 0KT 3797 9635

$$

JAKUB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:52 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jun 27, 12:52 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1252 AM CDT FRI JUN 27 2008

.AVIATION...
06Z TAFS...ICT/SLN/HUT/CNU/RSL...WIDESPREAD SHOWERS AND
THUNDERSTORMS WILL AFFECT PRIMARILY CENTRAL AND EASTERN KANSAS
TONIGHT...ALTHOUGH SCATTERED ACTIVITY CANNOT BE RULED OUT OVER
SOUTH-CENTRAL KANSAS...AS LOW-LEVEL JET IMPINGES ON OUTFLOW
BOUNDARY. OTHERWISE...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP
BY FRIDAY AFTERNOON/EVENING...AS A COLD FRONT MOVES SOUTHEAST
ACROSS THE REGION.

KLEINSASSER

&&

.PREV DISCUSSION... /ISSUED 706 PM CDT THU JUN 26 2008/

UPDATE...
THUNDERSTORM ACTIVITY OVER NORTHERN KANSAS SHOULD CONTINUE TO
SLOWLY PROPAGATE SOUTH/SOUTHEASTWARD INTO PORTIONS OF CENTRAL
/EAST-CENTRAL KANSAS THIS EVENING...AS SOUTH/SOUTHWESTERLY
LOW-LEVEL JET INCREASES AMIDST MODEST WEST/NORTHWESTERLY FLOW
ALOFT. ACTIVITY MAY TEND TO MOVE/DEVELOP ALONG SOUTHWARD MOVING
OUTFLOW BOUNDARY OVER NORTHEAST KANSAS. UNCERTAIN ON HOW FAR SOUTH
THIS ACTIVITY WILL GET TONIGHT...BUT GETTING CONCERNED THAT
ACTIVITY WILL GET AS FAR SOUTH AS SOUTH-CENTRAL/SOUTHEAST
KANSAS...GIVEN THAT SYSTEM-GENERATED COLD POOLS PROPAGATE THIS
ACTIVITY SOUTHWARD INTO INCREASING LOW-LEVEL JET. ALTHOUGH
IMBALANCE BETWEEN MODEST SHEAR AND EXPECTED VERY STRONG COLD
POOLS WOULD TEND TO WEAKEN THIS ACTIVITY WITH TIME.
MEANWHILE...ACTIVITY OVER NORTHWEST KANSAS COULD PROPAGATE
SOUTHEASTWARD...WHICH COULD ALSO EVENTUALLY AFFECT CENTRAL KANSAS
AND LOCATIONS SOUTHEASTWARD LATER THIS EVENING/TONIGHT.

GREATEST CHANCE FOR SEVERE WILL BE OVER CENTRAL/EAST-CENTRAL
KANSAS THIS EVENING. 2500-3000 J/KG OF MLCAPE AND 40 KTS OF DEEP
LAYER WILL PROMOTE SUFFICIENT STORM ORGANIZATION FOR VERY LARGE
HAIL...AND RELATIVELY DRY SUB-CLOUD LAYER WILL PROMOTE DAMAGING
WIND GUSTS. ADDITIONALLY...SLOW STORM MOVEMENT AND HIGH
PRECIPITABLE WATERS WILL PROMOTE LOCALIZED VERY HEAVY RAINFALL
AMOUNTS. IF ACTIVITY CAN PROPAGATE SOUTH INTO
SOUTH-CENTRAL/SOUTHEAST KANSAS...IT LIKELY WONT BE AS STRONG
GIVEN COLD POOLS LIKELY OVERPOWERING DEEP LAYER SHEAR.

KLEINSASSER

AVIATION...
00Z TAFS...ICT/SLN/HUT/CNU/RSL...BREEZY CONDITIONS WILL PREVAIL
TONIGHT AND TOMORROW FOR MOST AREAS...AS A COLD FRONT APPROACHES
FROM THE NORTHWEST. THUNDERSTORMS OVER NORTHERN/NORTHWEST KANSAS
MAY CONGEAL INTO A THUNDERSTORM COMPLEX OR TWO AND PROPAGATE
SOUTHEAST INTO MAINLY CENTRAL KANSAS LATER THIS
EVENING/TONIGHT. ACTIVITY MAY EVEN CONTINUE/REDEVELOP
SOUTH/SOUTHEAST INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS BY LATE
TONIGHT AS LOW-LEVEL JET/MOISTURE TRANSPORT INCREASES...BUT
CONFIDENCE REMAINS LOW ON HOW THIS SCENARIO WILL EVOLVE.

KLEINSASSER

PREV DISCUSSION... /ISSUED 333 PM CDT THU JUN 26 2008/

SYNOPSIS...
OVERALL PATTERN EVOLVING MUCH AS ANTICIPATED OVER PAST 2 DAYS W/ POTENT
UPR-DECK LOW MOVING SE ACROSS ND FRI NIGHT FORCING COLD FRONT SE TOWARD
C KS FRI AFTERNOON & SC KS FRI EVENING. AMPLE 93-OCTANE SFC-850MB FUEL
FOR FRONT TO INTERACT WITH & WITH APPROACHING FRONT INDUCING INCREASING
DIRECTIONAL SHEAR NUMEROUS TSRA TO DEVELOP OVER MUCH OF KICT COUNTRY BY
FRI EVENING...SOME OF WHICH ARE LIKELY TO BE SEVERE WITH LARGE HAIL...
DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SUCH A
SEVERE CONVECTIVE TRIFECTA WOULD OCCUR OVER C KS LATE FRI AFTERNOON TO
EARLY EVENING WITH THE THREAT SHIFTING S ACROSS SC & SE KS FRI NIGHT.

DISCUSSION...
TONIGHT:
TSRA CLUSTER POSITIONED OVER SE NEBRASKA/NE KS BORDER BEING SUSTAINED BY
PERSISTENT MOIST LWR-DECK CONVERGENCE ALONG NEARLY STATIONARY 850-MB
FRONT DRAPED OVER THESE AREAS. CLUSTER HAS BEEN ADVANCING SLOWLY E/SE.
HOWEVER...OUTFLOW BOUNDARY INTERACTION WITH MODERATE BUT VERY MOIST SLY
FLOW DICTATES ASSIGNING 20% ACROSS C KS THROUGHOUT THIS PERIOD. AFORE
MENTIONED COLD FRONT APPROACHING NW CORRIDOR TOWARD DAYBREAK LIKELY TO
IGNITE RENEWED TSRA THAT MAY ENCROACH UPON C KS 1 AM ONWARD.

THIS WEEKEND:
FRI & FRI NIGHT STILL TO BE MOST ACTIVE PERIODS OF FORECAST...ESPECIALLY
FRI NIGHT. PER SYNOPSIS HAVE RETAINED 40-45% TSRA ACROSS C KS WHERE NO
DOUBT CLOSER TO APPROACHING FRONT WITH AXIS OF HIGHEST POPS SHIFTING SE
ACROSS SC & SE KS FRI NIGHT. WITH PRECIPITABLE WATERS INCREASING TO 1.75
TO 2.00 INCHES FRI NIGHT INTERACTING WITH 700-MB SHORTWAVE SPRINTING SE
ACROSS KS +RA LIKELY & THIS TO BECOME A SIGNIFICANT CONCERN AS EVENT
EVOLVES. SE PROGRESS OF COLD FRONT WILL CONTINUE TO DRAW ATTENTION AS IT
VENTURES TOWARD...AND PERHAPS ACROSS...KS/OK BORDER EARLY SAT. THE FRONT
SHOULD DECELERATE AS IT APPROACHES KS/OK BORDER AS GFS40 DEPICTING
PRONOUNCED 500-MB SHORTWAVE NOT ARRIVING UNTIL LATE SAT NIGHT. AS SUCH
HAVE RETAINED GENERIC 20-30% POPS ACROSS OK-BORDERING COUNTIES ON SAT.

NEXT WEEK:
PREDOMINANTLY DRY PERIOD W/ WARMING TREND AS STRONG 850-MB HIGH COVERING
WRN/CENTRAL PLAINS DRIFTS SE & BROADENS AS IT SPREADS TOWARD GULF COAST.
TSRA POTENTIAL LIMITED TO TUE & WED NIGHTS...PRIMARILY OVER C KS WHERE
CLOSER TO/BETTER ALIGNED WITH LWR-DECK JET AXIS. HOWEVER...WITH STRONG
700-MB HIGH SPRAWLED ACROSS SRN PLAINS SHIFTING E/SE ACROSS GULF COAST
AS WELL ONSET OF MID-LEVEL WARM ADVECTION DICTATES ASSIGNING ONLY 15-20%
TO PRIMARILY C KS BOTH NIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    72  88  67  85 /  50  20  10  10
HUTCHINSON      70  88  65  85 /  50  10  10  10
NEWTON          71  88  65  84 /  50  20  10  10
ELDORADO        72  87  65  83 /  60  20  10  10
WINFIELD-KWLD   73  88  67  85 /  50  30  20  10
RUSSELL         67  88  61  85 /  30   0   0  10
GREAT BEND      68  88  63  85 /  40   0   0  10
SALINA          69  88  63  85 /  40   0   0   0
MCPHERSON       70  88  64  85 /  50  10   0  10
COFFEYVILLE     73  87  67  83 /  60  40  20  10
CHANUTE         73  86  65  82 /  70  30  20  10
IOLA            72  86  64  81 /  70  20  10   0
PARSONS-KPPF    73  86  66  83 /  60  30  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 9:21 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT THU JUN 26 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
921 PM CDT THU JUN 26 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PRIMARILY CENTRAL AND
EASTERN KANSAS...MAINLY BEFORE 2 TO 3 AM. THE PRIMARY THREATS
WILL BE LARGE HAIL AND DAMAGING WINDS...ALONG WITH VERY HEAVY
RAINFALL AMOUNTS. THUNDERSTORM CHANCES SHOULD LINGER ACROSS THE
AREA THROUGH THE OVERNIGHT HOURS ESPECIALLY OVER CENTRAL AND
EASTERN KANSAS...ALTHOUGH THESE STORMS LIKELY WONT BE SEVERE BY
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SEVERE THUNDERSTORM POTENTIAL REMAINS HIGH ACROSS MUCH OF THE
AREA FRIDAY AFTERNOON AND FRIDAY NIGHT...AS A COLD FRONT VENTURES
SOUTHEAST INTO KANSAS. THESE THUNDERSTORMS MAY PRODUCE GOLFBALL
SIZED HAIL...60 TO 70 MPH WINDS...AND EVEN A FEW TORNADOES. FRIDAY
NIGHT...THE THREAT FOR VERY HEAVY RAINS WILL INCREASE AS THE FRONT
VENTURES INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS.

ON SATURDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER SOUTH
CENTRAL
AND SOUTHEAST KANSAS. SOME STRONG THUNDERSTORMS...CAPABLE OF THREE
QUARTER INCH DIAMETER HAIL AND 50 MPH WINDS...ARE POSSIBLE
GENERALLY
SOUTH OF A LINE FROM WELLINGTON TO CHANUTE.

AFTER THIS WEEKEND...THE NEXT CHANCE FOR THUNDERSTORMS SHOULD OCCUR
TUESDAY AND WEDNESDAY NIGHTS. SINCE IT IS TOO EARLY TO DETERMINE IF
THESE THUNDERSTORMS WILL BE EITHER STRONG OR SEVERE...ONE IS
ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS...
ESPECIALLY THOSE ISSUED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED BEFORE 2 TO 3 AM ACROSS MAINLY CENTRAL AND
EASTERN KANSAS. SPOTTER ACTIVATION MAY AGAIN BE REQUIRED FROM
FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ACROSS THE REGION.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Local storm report, Jun 27, 2:48 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     TSTM WND DMG     1 W GODDARD             37.66N 97.59W
06/27/2008                   SEDGWICK           KS   BROADCAST MEDIA

            KWCH AND KFDI REPORTS VIA 911 DISPATCH A SEMI ROLLED OVER
            ON US-54 1 MILE WEST OF GODDARD.

&&

JMB
Local storm report, Jun 27, 2:53 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
253 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     TSTM WND GST     MID CONTINENT AIRPORT   37.66N 97.44W
06/27/2008  M59 MPH          SEDGWICK           KS   ASOS

            MEASURED BY THE ASOS AT WICHITA MID CONTINENT AIRPORT.

&&

ADK
Local storm report, Jun 27, 2:55 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
255 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND GST     NORWICH                 37.46N 97.85W
06/27/2008  E60 MPH          KINGMAN            KS   LAW ENFORCEMENT

&&

JMB
Local storm report, Jun 27, 2:56 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 AM     TSTM WND GST     NORTHEAST WICHITA AND J 37.75N 97.22W
06/27/2008  M60.00 MPH       SEDGWICK           KS   ASOS

            MEASURED BY THE ASOS AT JABARA AIRPORT IN NORTHEAST
            WICHITA.

&&

ADK
Local storm report, Jun 27, 2:57 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
257 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND GST     WEST WICHITA            37.69N 97.46W
06/27/2008  E60 MPH          SEDGWICK           KS   LAW ENFORCEMENT

            GUST AT CENTRAL AND I-235

&&

JMB
Local storm report, Jun 27, 2:58 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
258 AM CDT FRI JUN 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 AM     TSTM WND GST     HAYSVILLE               37.57N 97.35W
06/27/2008  E60 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

JMB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:54 PM CDTSevere Thunderstorm WarningICTChase, Marion66 min
Jun 26, 9:28 PM CDTSevere Thunderstorm WarningICTRussell62 min
Jun 26, 10:56 PM CDTSevere Thunderstorm WarningICTRussell64 min
Jun 26, 11:52 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Lincoln, Russell53 min
Jun 27, 12:06 AM CDTAreal Flood WarningICTLincoln6 hr
Jun 27, 12:32 AM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice58 min
Jun 27, 12:33 AM CDTAreal Flood WarningICTGreenwood21 hr
Jun 27, 1:08 AM CDTSevere Thunderstorm WarningICTMcPherson67 min
Jun 27, 1:11 AM CDTSevere Thunderstorm WarningICTReno, Rice64 min
Jun 27, 1:23 AM CDTAreal Flood WarningICTWilson, Woodson8 hr
Jun 27, 1:37 AM CDTSevere Thunderstorm WarningICTHarvey, Kingman, Reno, Sedgwick53 min
Jun 27, 2:00 AM CDTSevere Thunderstorm WarningICTKingman60 min
Jun 27, 2:08 AM CDTAreal Flood WarningICTButler, Chase, Marion8 hr
Jun 27, 2:16 AM CDTSevere Thunderstorm WarningICTReno23 min
Jun 27, 2:26 AM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner64 min
Jun 27, 2:50 AM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick55 min
Jun 27, 3:25 AM CDTSevere Thunderstorm WarningICTCowley, Sumner65 min
Jun 27, 3:55 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk55 min
Jun 27, 4:28 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson55 min
Jun 27, 6:33 AM CDTAreal Flood WarningICTHarvey, McPherson, Reno, Rice4 hr
Jun 27, 7:03 AM CDTAreal Flood WarningICTWilson, Woodson6 hr
Jun 27, 10:07 AM CDTAreal Flood WarningICTButler, Chase6 hr
Jun 27, 12:55 PM CDTAreal Flood WarningICTWilson3 hr
Jun 27, 6:52 PM CDTSevere Thunderstorm WarningICTHarper53 min

Nearby

Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.